MAUDE Adverse Event Report: STRYKER GMBH OSTEOSET BONE GRAFT SUBSTITUTE 4.8MM 5CC; FILLER, BONE VOID, CALCIUM COMPOUND

STRYKER GMBH OSTEOSET BONE GRAFT SUBSTITUTE 4.8MM 5CC; FILLER, BONE VOID, CALCIUM COMPOUND
Catalog Number 84000104
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "the patient was admitted to the hospital due to "pain in the left heel caused by a fall and inability to stand for 3 hours".Physical examination: swelling of the left heel and ankle, obvious tenderness in the heel and lateral malleolus, acceptable flexion and extension of the ankle joint, normal muscle strength and muscle tone in the distal limb, normal blood supply to the extremities, and no obvious abnormalities in sensation at the extremities.Auxiliary examination: (b)(6) 2025: x-ray: multiple fractures of the left calcaneus, and the distal end of the left lateral malleolus is irregular.The diagnosis results: multiple fractures of the left calcaneus and hypertension.Diagnosis and treatment process after the patient was admitted to the hospital, relevant examinations and tests were completed.Symptomatic treatment such as pain relief, swelling reduction and thrombosis prevention was provided to the patient.After the swelling subsided, an open reduction and bone grafting internal fixation surgery for the left calcaneal fracture was performed under intravenous anesthesia on (b)(6) 2025.During the operation, bone graft replacement materials were used to fill the bone defect area.The anesthesia was satisfactory and the operation went smoothly.The patient was safely returned to the ward after the operation.Symptomatic treatments such as reducing swelling, relieving pain and preventing infection were given, and the healing of the incision was observed.During the hospital stay, the condition was stable.Postoperative x-ray reexamination showed that the fracture was well reduced and the internal fixator was in place.Eleven days after the operation, a sudden purulent and bloody exudate with sediment drainage occurred at the wound site.Vsd negative pressure sealing drainage was placed.Re-examination of blood routine, crp, and procalcitonin showed no significant increase.Bacterial culture indicated staphylococcus epidermidis contamination.Four days later, after the negative pressure device was removed, there was still purulent and bloody exudate.Wound dressing change and anti-infection treatment were given.On (b)(6), the left heel was debrided under nerve block anesthesia again, with antibiotic bone cement placed and vsd negative pressure sealing drainage performed.During the operation, bone graft materials were removed and vancomycin bone cement was filled and covered at the defect site.One week after the operation, the negative pressure sealing drainage device was removed and debridement and suture were carried out.After the operation, continue symptomatic treatment such as anti-infection and improvement of microcirculation, observe the healing of the wound, and remove the stitches two weeks later.".
 
Event or Problem Description
As reported: "the patient was admitted to the hospital due to "pain in the left heel caused by a fall and inability to stand for 3 hours".Physical examination: swelling of the left heel and ankle, obvious tenderness in the heel and lateral malleolus, acceptable flexion and extension of the ankle joint, normal muscle strength and muscle tone in the distal limb, normal blood supply to the extremities, and no obvious abnormalities in sensation at the extremities.Auxiliary examination: (b)(6) 2025 x-ray: multiple fractures of the left calcaneus, and the distal end of the left lateral malleolus is irregular.The diagnosis results: 1.Multiple fractures of the left calcaneus.2.Hypertension diagnosis and treatment process after the patient was admitted to the hospital, relevant examinations and tests were completed.Symptomatic treatment such as pain relief, swelling reduction and thrombosis prevention was provided to the patient.After the swelling subsided, an open reduction and bone grafting internal fixation surgery for the left calcaneal fracture was performed under intravenous anesthesia on (b)(6) 2025.During the operation, bone graft replacement materials were used to fill the bone defect area.The anesthesia was satisfactory and the operation went smoothly.The patient was safely returned to the ward after the operation.Symptomatic treatments such as reducing swelling, relieving pain and preventing infection were given, and the healing of the incision was observed.During the hospital stay, the condition was stable.Postoperative x-ray reexamination showed that the fracture was well reduced and the internal fixator was in place.Eleven days after the operation, a sudden purulent and bloody exudate with sediment drainage occurred at the wound site.Vsd negative pressure sealing drainage was placed.Re-examination of blood routine, crp, and procalcitonin showed no significant increase.Bacterial culture indicated staphylococcus epidermidis contamination.Four days later, after the negative pressure device was removed, there was still purulent and bloody exudate.Wound dressing change and anti-infection treatment were given.On (b)(6), the left heel was debrided under nerve block anesthesia again, with antibiotic bone cement placed and vsd negative pressure sealing drainage performed.During the operation, bone graft materials were removed and vancomycin bone cement was filled and covered at the defect site.One week after the operation, the negative pressure sealing drainage device was removed and debridement and suture were carried out.After the operation, continue symptomatic treatment such as anti-infection and improvement of microcirculation, observe the healing of the wound, and remove the stitches two weeks later.".
 
Additional Manufacturer Narrative
The reported event could be confirmed based on assessment of available information and x-rays.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Microbiologist reviewed the sterilization procedures, environmental monitoring, bioburden data and the dhr and noted: the subject device was packaged according to established design and process specifications, and was sterilized according to procedure.No deviation for a non-conformance could be found.Upon review of provided x-rays medical expert opined that: infections are multifactorial events.They are not uncommon in calcaneal fracture surgery (orif).In this case contamination of the surgical site by patient¿s skin bacteria was the case.Based on investigation, the root cause was attributed most likely to a patient-related issue.The event was caused by contamination of surgical site by patients skin bacteria which eventually resulted in infection.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
OSTEOSET BONE GRAFT SUBSTITUTE 4.8MM 5CC
Common Device Name
FILLER, BONE VOID, CALCIUM COMPOUND
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach TN 2545
SZ  2545
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24121853
Report Number3010667733-2026-00058
Device Sequence Number17661301
Product Code MQV
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963562
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source User Facility
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number84000104
Device Lot Number1805330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale